Journal of Applied Mathematics

  • J. Appl. Math.
  • Volume 2012, Special Issue (2012), Article ID 357651, 14 pages.

First-Order Three-Point Boundary Value Problems at Resonance Part III

Mesliza Mohamed, Bevan Thompson, and Muhammad Sufian Jusoh

Full-text: Open access


The main purpose of this paper is to investigate the existence of solutions of BVPs for a very general case in which both the system of ordinary differential equations and the boundary conditions are nonlinear. By employing the implicit function theorem, sufficient conditions for the existence of three-point boundary value problems are established.

Article information

J. Appl. Math., Volume 2012, Special Issue (2012), Article ID 357651, 14 pages.

First available in Project Euclid: 3 January 2013

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier


Mohamed, Mesliza; Thompson, Bevan; Jusoh, Muhammad Sufian. First-Order Three-Point Boundary Value Problems at Resonance Part III. J. Appl. Math. 2012, Special Issue (2012), Article ID 357651, 14 pages. doi:10.1155/2012/357651.

Export citation


  • M. Mohamed, Existence of solutions to continuous and discrete boundary value problems for systems of first-order equations, Ph.D. thesis, The University of Queensland, Brisbane Queensland, Australia, 2007.
  • M. Mohamed, H. B. Thompson, and M. S. Jusoh, “First-order three-point boundary value problems at resonance,” Journal of Computational and Applied Mathematics, vol. 235, no. 16, pp. 4796–4801, 2011.
  • R. K. Nagle, “Nonlinear boundary value problems for ordinary differential equations with a small parameter,” SIAM Journal on Mathematical Analysis, vol. 9, no. 4, pp. 719–729, 1978.
  • J. K. Hale, Ordinary Differential Equations, Wiley-Interscience, New York, NY, USA, 1969.
  • W. Feng and J. R. L. Webb, “Solvability of three point boundary value problems at resonance,” Non- linear Analysis , vol. 30, no. 6, pp. 3227–3238.
  • C. P. Gupta, “Solvability of a multi-point boundary value problem at resonance,” Results in Mathe- matics, vol. 28, no. 3-4, pp. 270–276, 1995.
  • J. Rodriguez, “On nonlinear discrete boundary value problems,” Journal of Mathematical Analysis and Applications, vol. 114, no. 2, pp. 398–408, 1986.
  • J. Rodriguez, “Resonance in nonlinear discrete systems with nonlinear constraints,” in Proceedings of the 24th Conference on Decision and Control, IEEE, Ft. Lauderdale, Fla, USA, December 1985.
  • A. Halanay, “Solutions periodiques et presque-periodiques des systemes d'equations aux differences finies,” Archive for Rational Mechanics and Analysis, vol. 12, pp. 134–149, 1963.
  • J. Rodriguez, “On resonant discrete boundary value problem,” Applicable Analysis, vol. 19, no. 4, pp. 265–274, 1985.
  • R. P. Agarwal, “On multipoint boundary value problems for discrete equations,” Journal of Mathe- matical Analysis and Applications, vol. 96, no. 2, pp. 520–534, 1983.
  • E. A. Coddington and N. Levinson, “Perturbations of linear systems with constant coefficients pos- sessing periodic solutions,” in Contributions to the Theory of Nonlinear Oscillations, vol. 2, pp. 19–35, Princeton University Press, Princeton, NJ, USA, 1952.
  • J. Cronin, Fixed Points and Topological Degree in Nonlinear Analysis, Mathematical Surveys, No. 11, American Mathematical Society, Providence, RI, USA, 1964.
  • J. Cronin, Differential Equations: Introduction and Qualitative Theory, vol. 180 of Monographs and Textbooks in Pure and Applied Mathematics, Marcel Dekker, New York, NY, USA, 2nd edition, 1994.
  • M. Urabe, “The degenerate case of boundary value problems associated with weakly nonlinear differ- ential systems,” Kyoto University. Research Institute for Mathematical Sciences. Publications, vol. 4, pp. 545–584, 1968.
  • B. Liu, “Existence and uniqueness of solutions to first-order multipoint boundary value problems,” Applied Mathematics Letters, vol. 17, no. 11, pp. 1307–1316, 2004.
  • W. A. Coppel, Stability and Asymptotic Behavior of Differential Equations, D. C. Heath, Boston, Mass, USA, 1965.
  • W. L. Voxman and R. H. Goetschel, Jr., Advanced Calculus: An Introduction to Modern Analysis, Mono- graphs and Textbooks in Pure and Applied Mathematics, Marcel Dekker, New York, NY, USA, 1981.